Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
justDrago

Hormone therapy and acne

I'm 22 years old and I have a big dilemma. Since my early puberty, I've always had acne. Sometimes it gets better, sometimes it gets much worse. My father also has had a problem with his skin and severe acne, so I think it's something I inherited. I checked my hormone levels of TSH and testosterone, and I don't have problems with them. The real disaster happened last year when I got an allergic reaction because of too many medications I tried in a short time (I followed properly what my dermatologist was prescribed). Well, I ended up with a face full of pustules, cysts and nodules. These were really dark days full of pain and lack of sleep, because of that. I found new dermatologist, and she prescribed me Accutane immediately. I've been on Accutane for 9 months, 1 pill per day. Now, it's 3 months after this treatment, and I have some relapses but they are still rare, small and disappear fastly. I use benzoyl peroxide for maintenance therapy.
But this scares me a lot because here is the problem. I'm a trans man, and I want to start hormone therapy, but the very widespread side effect of this is acne. I'm afraid I may experience the same horror again and don't know what I can do about that.
So my question is - What's next after Accutane if the pustules, cysts and nodules return? May I undergo another treatment with this medication?
Any information will be very helpful. Thank you!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×